MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY EXPRESS® LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC - GALWAY EXPRESS® LD ILIAC / BILIARY; STENT, ILIAC
Model Number H74938046740750
Medical Device Problem Codes Bent (1059); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Same case as mdr id 2134265-2017-09837.It was reported that stent damage occurred.The target lesion was located in the right iliac artery.A 7.0x40x75cm express® ld stent was advanced but failed to cross the lesion.The device was removed and was advanced again through the sheath.However, resistance was encountered upon advancing and it was noted that the stent struts was bent up.Subsequently, another 7.0x40x75cm express® ld stent was advanced for treatment; moreover, the stent slipped off from the balloon in the left iliac artery.The stent was pushed over the bifurcation and across the lesion in the right common iliac artery and was opened by a different balloon catheter.The procedure was completed.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr: a visual and microscopic examination was performed on the returned device.The device was returned with the stent fully attached to the delivery device.The sheath used during the procedure was not returned for analysis.The balloon was noted to be tightly folded and had not been subjected to positive pressure.A visual and microscopic examination identified no issues with the balloon material that could have contributed to the complaint incident.As part of the investigation the investigator successfully inflated the balloon with glycerol solution and deployed the stent, however resistance was encountered due to the movement of the stent distally along the balloon material.The device was returned with the stent still attached to the delivery system.The stent was noted to have moved distally along the balloon material.The distal markerband was covered by the stent.The proximal end of the stent was noted to be damaged.The stent struts were raised from the crimped stent.The investigator deployed the stent during analysis and a visual and microscopic examination was performed on the deployed stent.Due to the movement of the stent distally along the balloon material , the stent did not fully expand during deployment and the investigator had to manually remove the stent from the balloon material.No issues were noted with the stent that could have contributed to the complaint incident.No damage was observed to the tip of the device.A visual and tactile examination identified no damage or nay issues along the length of the device.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
EXPRESS® LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6917795
Report Number2134265-2017-09926
Device Sequence Number1408976
Product Code NIO
UDI-Device Identifier08714729392217
UDI-Public08714729392217
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P090003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2019
Device Model NumberH74938046740750
Device Catalogue Number38046-74075
Device Lot Number19705077
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2017
Initial Date Received by Manufacturer 09/18/2017
Supplement Date Received by Manufacturer10/24/2017
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date10/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1